Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 137, NWS Kansas City, MO

June 10, 2009Bates County, Cass County, Henry County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 10, 2009, 12:11 AM CDT for Bates County, Cass County, Henry County, Missouri. It took effect at Jun 10, 2009, 5:28 AM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2009, 12:11 AM CDT (05:11 UTC)
In effect from
Jun 10, 2009, 5:28 AM CDT
Expired
Jun 11, 2009, 10:36 AM CDT
In force
29 hr
Issued by
NWS Kansas City, MO
Flood severity
Moderate

Counties Bates County, MO, Cass County, MO, Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 43 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Grand River near Urich (URHM7).

Action stage
21 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 9, 10:02 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 9, 10:02 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1002 PM CDT TUE JUN 9 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/411 PM CDT TUE JUN 9 2009/
RATHER DIFFICULT FORECAST FOR TONIGHT AS THE MORNING AND EARLY AFTN
MCS HAS PLAYED WITH THE MASS FIELDS. THE NAM/GFS HANDLED THE
SITUATION RATHER POORLY WITH PATTERN RECOGNITION ALONG WITH CURRENT
ANALYSIS LIKELY THE BEST FORECAST FOR TONIGHT. HOWEVER...ECMWF SEEMS
TO FIT WELL WITH THE MOST LIKELY SCENARIO TONIGHT.

THE AFTN MCS HAS DRIVEN THE BOUNDARY SOUTH TO NR JLN WITH THE
BOUNDARY BECOMING STATIONARY NR ICT. AS A SHORTWAVE SHIFTS ENE NE
OUT OF NEW MEXICO TNGT...THE BOUNDARY WILL BEGIN TO SHIFT SLOWLY
NORTH WITH THE AID OF INTENSIFYING LLJ. SUPERCELL THUNDERSTORMS ARE
EXPECTED TO DEVELOP IN CENTRAL KANSAS THIS EVENING AND DEVELOP ENE
ALONG AND NORTH OF THE BOUNDARY. SEVERE STORMS ARE LIKELY AS MDT-STG
LOW AND DEEP LVL SHR IS PRESENT...ALONG WITH MDT INSTABILITY. THE
WILD CARD IS HOW FAR NORTH THE BOUNDARY WILL LIFT. CURRENT THOUGHTS
ARE THAT THE BOUNDARY WILL SHIFT NORTH INTO THE SRN CWA...TO THE
SOUTH OF I-70. THE STRONGEST STORMS WILL MOVE ALONG AND SOUTH OF THIS
BOUNDARY. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
ISOLATED TORNADOES ARE ALSO POSSIBLE GIVEN THE STRONG SHEAR. THE
THUNDERSTORMS IN KANSAS WILL ALSO LIKELY EVOLVE INTO AN MCS WITH THE
STRONGEST PORTION OF THE MCS TO TRACK ALONG AND SOUTH OF I-70. TO THE
NORTH OF I-70...ISENTROPIC LIFT COMBINED WITH ELEVATED INSTABILITY
AND STRONG SHEAR...WILL SUPPORT A FEW MARGINALLY SEVERE THUNDERSTORMS
WITH LARGE HAIL THE PRIMARY THREAT.

HEAVY RAINFALL IS ALSO LIKELY TONIGHT...MAINLY ALONG THE I-70
CORRIDOR. PRECIPITABLE WATER VALUES EXCEED 1.75 INCHES WITH STG H8
MOISTURE FLUX. GIVEN THE RECENT HEAVY RAIN...HAVE EXPANDED THE FFA
SOUTH. WILL MAINTAIN THE FFA FOR NRN MO...BUT DO NOT HAVE MUCH
CONFIDENCE FOR HEAVY RAINFALL FOR FAR NRN MO...GIVEN THE PRESENT
LOCATION OF THE OUTFLOW BOUNDARY.

THE MCS WILL EXIT THE CWA WEDNESDAY MORNING. THE MCS WILL LIKELY
DRIVE THE BOUNDARY BACK SOUTH TO NR THE ARK BDR. THE MODELS SUGGEST
THAT ANOTHER WEAK SHORTWAVE TROUGH WILL MOVE THROUGH THE CWA ON
WEDNESDAY. THE BOUNDARY MAY SHIFT A LITTLE NORTH...THEREFORE WILL
CONFINE THE HIGHEST POPS FOR THE SRN GRIDS. THE INTENSITY OF THE
THUNDERSTORMS IS A TOUGH CALL FOR WEDNESDAY AND IS DEPENDENT UPON THE
LOCATION OF THE BOUNDARY. AT THIS TIME...THE THREAT FOR SEVERE WX
FOR THE SRN CWFA IS LOW.

.MEDIUM RANGE...

AS HAS BEEN ADVERTISED...MESSY FORECAST IN STORE THROUGH THE REST OF
THE WEEK. SURFACE BOUNDARY WILL NOT STRAY VERY FAR FROM THE MISSOURI
REGION. MEDIUM RANGE MODELS PROG GENERAL SOUTHWEST TO NEAR ZONAL FLOW
TO PERSIST ACROSS THE REGION THROUGH THE END OF THE FORECAST
PERIOD...WITH TROPICAL MOISTURE STREAMING NORTH INTO THE REGION AS
WELL. THEREFORE IMPULSES MOVING THROUGH THE FLOW WILL SPARK PERIODIC
THUNDERSTORMS ACROSS THE REGION. EXPECT THESE TO PRIMARILY BE THE MCS
VARIETY...BUT NOT NECESSARILY ALL. THAT BEING SAID...WHETHER OR NOT A
PARTICULAR AREA RECEIVES RAINFALL WILL BE BASED ON PROXIMITY TO THE
SURFACE AND 850MB BOUNDARIES AND STRENGTH OF THE LOW LEVEL JET
IMPINGING UPON IT. AT THIS POINT IT IS TOO EARLY TO ATTEMPT TO PIN
POINT BEST CHANCES SO WILL BROADBRUSH POPS THROUGHOUT THE EXTENDED
BECAUSE OF THE PERIODIC RAIN CHANCES..WILL KEEP TEMPS SEASONAL.

NRR

&&

.AVIATION DISCUSSION...
UPDATE MADE VALID STARTING AT 03Z...MADE SIGNIFICANT REVISION TO THE
TAFS AND STRIPPED AWAY THE TEMPO AND PREVAILING GROUPS OF SHOWERS
AND THUNDERSTORMS. THE HUGE MCS OVER SOUTHERN MO IS ROBBING WEST
CENTRAL AND NORTHWEST MISSOURI OF THE INFLUX OF DEEPER MOISTURE TO
INITIATE AND SUSTAIN MORE NUMEROUS CONVECTION THIS FAR NORTH. THE
LOW LEVEL WINDS OVER OK HAVE NOW VEERED TO THE SOUTHWEST AND INTO
THE SOUTHERN MO MCS SO. NOW EXPECTING ONLY WIDELY SCATTERED TO
SCATTERED CONVECTION OVER NORTHWEST AND WEST CENTRAL MO SO ONLY
VICINITY NEEDED IN THE TAFS NOW.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM TUESDAY TO 7 AM WEDNESDAY FOR
MOZ002-
MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ012-MOZ013-
MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-
MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-
MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046.

KS...FLASH FLOOD WATCH FROM 7 PM TUESDAY TO 7 AM WEDNESDAY FOR
KSZ025-     KSZ057-KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Jun 9, 12:58 PM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT TUE JUN 9 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1258 PM CDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A BAND OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS WESTERN AND
CENTRAL MISSOURI THIS AFTERNOON. SOME STORMS MAY BE SEVERE ALONG AND
SOUTH OF INTERSTATE 70 EARLY THIS AFTERNOON. THE PRIMARY THREATS ARE
LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL.

THIS THUNDERSTORM COMPLEX WILL PUSH AN OUTFLOW BOUNDARY SOUTH TO JUST
SOUTH OF THE OUTLOOK AREA THIS AFTERNOON WITH THE ATMOSPHERE
CONTINUING TO STABILIZE THIS AFTERNOON. HOWEVER...AS A STORM SYSTEM
MOVES NORTHEAST OUT OF SOUTHERN KANSAS...THE OUTFLOW BOUNDARY WILL
RETREAT NORTH THIS EVENING WITH A MOIST AND UNSTABLE AIR MASS SURGING
BACK NORTH TO AREAS ALONG AND SOUTH OF INTERSTATE 70. THE FUTURE
LOCATION OF THIS BOUNDARY THIS EVENING IS SOMEWHAT IN QUESTION.

SEVERE THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP IN CENTRAL
KANSAS THIS AFTERNOON WITH THE ACTIVITY TO MOVE NORTHEAST INTO
WESTERN MISSOURI LATE THIS EVENING. SEVERE THUNDERSTORMS ARE LIKELY
ACROSS MUCH OF THE OUTLOOK AREA TONIGHT. LARGE HAIL AND DAMAGING
WINDS ARE THE PRIMARY THREAT. HOWEVER...ISOLATED TORNADOES ARE ALSO
POSSIBLE TONIGHT...ALONG AND SOUTH OF INTERSTATE 70.

THE THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAINFALL TONIGHT. A FLASH
FLOOD WATCH IS CURRENTLY IN EFFECT TONIGHT FOR NORTHERN MISSOURI. THE
FLASH FLOOD WATCH MAY BE EXTENDED SOUTH TO COVER MUCH OF THE
REMAINDER OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DUE TO THE NIGHTTIME THUNDERSTORM ACTIVITY...ANOTHER OUTFLOW BOUNDARY WILL SAG
SOUTH INTO SOUTHERN MISSOURI ON WEDNESDAY MORNING WITH THE BOUNDARY
POSSIBLY RETREATING A LITTLE NORTH DURING THE DAY ON WEDNESDAY. A FEW
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON WEDNESDAY...MAINLY
ALONG AND SOUTH OF INTERSTATE 70. THE PRIMARY THREAT IS LARGE HAIL.

THERE IS A THREAT OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY FOR
PORTIONS OF THE OUTLOOK AREA. AT THIS TIME...IT IS TOO EARLY TO
DETERMINE WHETHER THE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT...MAINLY
ALONG AND SOUTH OF INTERSTATE 70.

DB

In the hours before

Special weather statement, Jun 9, 8:08 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
808 PM CDT TUE JUN 9 2009

MOZ037-043-100145-
CASS-JACKSON-
808 PM CDT TUE JUN 9 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN CASS AND SOUTHWESTERN
JACKSON COUNTIES UNTIL 845 PM CDT...

AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELTON...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  GRANDVIEW AROUND 815 PM CDT.
  RAYMORE AROUND 820 PM CDT.
  GREENWOOD...LAKE WINNEBAGO AND LEES SUMMIT AROUND 830 PM CDT.
  PLEASANT HILL AROUND 835 PM CDT.

LAT...LON 3888 9461 3899 9432 3879 9419 3868 9461

CDB
Local storm report, Jun 9, 8:27 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
827 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             LA CYGNE                38.35N 94.76W
06/09/2009  E1.75 INCH       LINN               KS   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL

&&

MJ
Local storm report, Jun 9, 8:29 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
829 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             LEES SUMMIT             38.92N 94.38W
06/09/2009  E0.75 INCH       JACKSON            MO   TRAINED SPOTTER

            PENNY SIZE HAIL

&&

MJ
Special weather statement, Jun 9, 10:58 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1058 PM CDT TUE JUN 9 2009

MOZ044-045-100430-
JOHNSON-PETTIS-
1058 PM CDT TUE JUN 9 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JOHNSON AND
NORTHWESTERN PETTIS COUNTIES UNTIL 1130 PM CDT...

AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WARRENSBURG...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  KNOB NOSTER AND WHITEMAN AIR FORCE BASE AROUND 1120 PM CDT.
  LA MONTE AROUND 1130 PM CDT.

LAT...LON 3892 9341 3872 9341 3873 9382 3889 9378

21
Special weather statement, Jun 9, 11:34 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1134 PM CDT TUE JUN 9 2009

MOZ045-046-100500-
COOPER-PETTIS-
1134 PM CDT TUE JUN 9 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN PETTIS AND WESTERN COOPER
COUNTIES UNTIL MIDNIGHT CDT...

AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LA MONTE...OR 10 MILES NORTHWEST OF
SEDALIA...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN PETTIS AND
WESTERN COOPER COUNTIES...INCLUDING THE TOWN OF HUGHESVILLE.

LAT...LON 3892 9301 3872 9298 3876 9348 3887 9348

21
Local storm report, Jun 9, 11:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1157 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      KANSAS CITY             39.12N 94.55W
06/09/2009                   JACKSON            MO   BROADCAST MEDIA

            500 BLOCK OF WESTPORT ROAD...WATER 2 FEET DEEP FLOODING
            CARS.

&&

PC

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:14 PM CDTSevere Thunderstorm WarningEAXBates, Cass31 min
Jun 9, 7:44 PM CDTSevere Thunderstorm WarningEAXBates, Cass31 min
Jun 9, 7:46 PM CDTRiver Flood WarningEAXCass, Henry, Johnson26 hr
Jun 9, 8:04 PM CDTSpecial Weather StatementEAXJohnson26 min
Jun 9, 8:08 PM CDTSpecial Weather StatementEAXJackson37 min
Jun 9, 8:10 PM CDTSevere Thunderstorm WarningEAXBates35 min
Jun 9, 8:45 PM CDTSevere Thunderstorm WarningEAXBates28 min
Jun 9, 9:42 PM CDTRiver Flood WarningEAXJohnson, Pettis24 hr
Jun 9, 10:31 PM CDTAreal Flood AdvisoryEAXMacon6 hr
Jun 9, 10:58 PM CDTSpecial Weather StatementEAXJohnson32 min
Jun 9, 11:34 PM CDTSpecial Weather StatementEAXPettis26 min
Jun 10, 12:00 AM CDTSevere Thunderstorm WarningEAXCooper, Pettis30 min
Jun 10, 12:32 AM CDTSpecial Weather StatementEAXCooper28 min
Jun 10, 4:56 PM CDTSevere Thunderstorm WarningEAXBates34 min
Jun 10, 5:48 PM CDTSpecial Weather StatementEAXBates27 min
Jun 10, 6:27 PM CDTSpecial Weather StatementEAXBates33 min
Jun 10, 6:56 PM CDTSpecial Weather StatementEAXHenry34 min
Jun 9, 7:05 PM CDTSpecial Weather StatementEAXMiami25 min
Jun 9, 7:33 PM CDTSevere Thunderstorm WarningEAXLinn, Miami27 min

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.